Document Detail


Recovery from cisplatin-induced ototoxicity: a case report and review.
MedLine Citation:
PMID:  17706797     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We present a pediatric case report of cisplatin-induced ototoxicity with subsequent recovery. The patient experienced tinnitus and fluctuating mild high-frequency sensorineural hearing loss (SNHL) with a concomitant decrease in distortion product otoacoustic emissions (DPOAE). There was recovery of hearing loss and return of DPOAE at 1 year after completion of cisplatin therapy. Reports of recovery from cisplatin-induced ototoxicity in humans are limited in the literature, especially in the pediatric population. A review of cisplatin ototoxicity and mechanisms of recovery are discussed, with an emphasis on the particular chemotherapy regimen and dosing schedule in this case, given at 4-11 week intervals.
Authors:
Mai Thy Truong; Jody Winzelberg; Kay W Chang
Related Documents :
12865017 - Radiation-induced gliomas: report of 10 cases and review of the literature.
23266147 - Cervical myelopathy resulting from combined ossification of the ligamentum flavum and p...
17581787 - Successful treatment of ventricular assist device associated ventricular thrombus with ...
11386387 - St. anthony's fire (ergotamine induced leg ischemia)--a case report and review of the l...
16825007 - Biventricular mural vegetations in a patient without valvular pathology.
10534837 - The internet and an orthopaedic discussion group.
Publication Detail:
Type:  Case Reports; Journal Article; Review     Date:  2007-08-15
Journal Detail:
Title:  International journal of pediatric otorhinolaryngology     Volume:  71     ISSN:  0165-5876     ISO Abbreviation:  Int. J. Pediatr. Otorhinolaryngol.     Publication Date:  2007 Oct 
Date Detail:
Created Date:  2007-09-11     Completed Date:  2008-02-19     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8003603     Medline TA:  Int J Pediatr Otorhinolaryngol     Country:  Ireland    
Other Details:
Languages:  eng     Pagination:  1631-8     Citation Subset:  IM    
Affiliation:
Lucile Packard Children's Hospital, USA. mttruong@stanford.edu
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acoustic Stimulation
Adolescent
Antineoplastic Agents / adverse effects*,  therapeutic use
Bone Neoplasms / drug therapy*
Cisplatin / adverse effects*,  therapeutic use
Cochlea / drug effects,  physiopathology
Hearing Loss, Sensorineural / chemically induced*,  diagnosis,  physiopathology
Humans
Humerus / pathology*
Male
Osteosarcoma / drug therapy*
Recovery of Function*
Severity of Illness Index
Tinnitus / chemically induced,  diagnosis,  physiopathology
Chemical
Reg. No./Substance:
0/Antineoplastic Agents; 15663-27-1/Cisplatin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Etiologies of hearing impairment among infants and toddlers: 1986-1987 versus 2001.
Next Document:  Susceptibility of Autographa californica multiple nucleopolyhedrovirus to inhibitors of DNA replicat...